Safety Alerts & Recalls
What does this mean?
This expanded recall for Lipitor 40 mg tablets was issued at a warehouse and pharmacy level only. Since this odor is unlikely to cause any adverse health problems, you should continue to take your medicine as prescribed by your doctor. However, this alert is a reminder that some bottles of Lipitor 40 mg may have a strange odor. If you take Lipitor 40 mg and experience a strange odor associated with your medicine and are concerned, you may wish to return the tablets to your pharmacist to examine and possibly exchange.
If you have any questions about the recall please call 1-888-LIPITOR (1-888-547-4867). If you have specific questions about your medicine, you should contact your doctor or pharmacist.
Pfizer Recalls Two More Lots of Lipitor 40 mg Tablets Due To Strange Smell
Pfizer announced that it is recalling two additional lots of Lipitor 40 mg due to reports of a strange odor from the bottles in which Lipitor is packaged. The odor is thought to be due to the presence of 2, 4, 6 tribromoanisole (TBA), which was found at a very low level in a complaint sample bottle. A medical assessment has determined that the odor and the chemical TBA is not likely to cause adverse health problems in patients taking Lipitor. This recall is a follow up to the recall of ten lots of Lipitor 40 mg announced on October 13, 2010.
Pfizer reports that it will continue to actively monitor the situation and take any action needed to ensure patient safety and maintain product quality.
For more information, please visit: more information here